Alert archive / North Dakota / Wind Advisories in 2017

Wind Advisory 11, NWS Bismarck, ND

October 17, 201711 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 17, 2017, 1:36 PM CDT for 11 counties in North Dakota. It took effect at Oct 18, 2017, 2:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2017, 1:36 PM CDT (18:36 UTC)
In effect from
Oct 18, 2017, 2:00 AM CDT
Expired
Oct 18, 2017, 7:00 PM CDT
In force
17 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 26 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2017-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2017-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WWUS73 KBIS 171836
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
136 PM CDT Tue Oct 17 2017

NDZ001-002-009-010-180245-
/O.NEW.KBIS.WI.Y.0011.171018T0700Z-171018T2100Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
136 PM CDT Tue Oct 17 2017

...WIND ADVISORY IN EFFECT FROM 2 AM TO 4 PM CDT WEDNESDAY...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from 2 AM to 4 PM CDT Wednesday. 

* TIMING...Late tonight through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 45 mph.

* IMPACTS...Driving will be difficult for high profile vehicles.
  Working outside on elevated structures will be hazardous.
  Critical fire weather conditions are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are 
expected. Winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

&&

$$

NDZ003>005-011>013-023-025-180245-
/O.NEW.KBIS.WI.Y.0011.171018T0900Z-171019T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Harvey, Fessenden, and Carrington
136 PM CDT Tue Oct 17 2017

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from 4 AM to 7 PM CDT Wednesday. 

* TIMING...Late tonight through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 50 mph.

* IMPACTS...Driving will be difficult for high profile vehicles.
  Working outside on elevated structures will be hazardous.
  Critical fire weather conditions are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are 
expected. Winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

&&

$$

PA
7 follow-up statements
488 
WWUS73 KBIS 180230
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
930 PM CDT Tue Oct 17 2017

NDZ001-002-009-010-181030-
/O.CON.KBIS.WI.Y.0011.171018T0700Z-171018T2100Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
930 PM CDT Tue Oct 17 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM CDT
WEDNESDAY...

* TIMING...Late tonight through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 45 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

NDZ003>005-011>013-023-025-181030-
/O.CON.KBIS.WI.Y.0011.171018T0900Z-171019T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Harvey, Fessenden, and Carrington
930 PM CDT Tue Oct 17 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
WEDNESDAY...

* TIMING...Late tonight through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 50 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
waa
104 
WWUS73 KBIS 180446
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1146 PM CDT Tue Oct 17 2017

NDZ001-002-009-010-181300-
/O.CON.KBIS.WI.Y.0011.171018T0700Z-171018T2100Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
1146 PM CDT Tue Oct 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...

* TIMING...through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 55 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

NDZ003>005-011>013-023-025-181300-
/O.CON.KBIS.WI.Y.0011.171018T0900Z-171019T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Harvey, Fessenden, and Carrington
1146 PM CDT Tue Oct 17 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
WEDNESDAY...

* TIMING...Late tonight through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 50 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

KS
520 
WWUS73 KBIS 180917
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
417 AM CDT Wed Oct 18 2017

NDZ001-002-009-010-181730-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-171018T2100Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
417 AM CDT Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* TIMING...Through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 45 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

NDZ003>005-011>013-023-025-181730-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-171019T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Harvey, Fessenden, and Carrington
417 AM CDT Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through early Wednesday evening.

* WINDS...Westerly winds with gusts to 50 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

KS
063 
WWUS73 KBIS 181444
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
944 AM CDT Wed Oct 18 2017

NDZ001-002-009-010-182100-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-171018T2100Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
944 AM CDT Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...Through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 45 mph.

* IMPACTS...Driving will be difficult for high profile vehicles.
  Working outside on elevated structures will be hazardous.
  Critical fire weather conditions are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

NDZ003>005-011>013-023-025-182245-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-171019T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Harvey, Fessenden, and Carrington
944 AM CDT Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through early Wednesday evening.

* WINDS...Westerly winds with gusts to 50 mph.

* IMPACTS...Driving will be difficult for high profile vehicles.
  Working outside on elevated structures will be hazardous.
  Critical fire weather conditions are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

PA
790 
WWUS73 KBIS 181928
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
228 PM CDT Wed Oct 18 2017

NDZ001-002-009-010-182100-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-171018T2100Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
228 PM CDT Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...Through Wednesday afternoon.

* WINDS...Westerly winds with gusts to 45 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

NDZ003>005-011>013-023-025-190000-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-171019T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Harvey, Fessenden, and Carrington
228 PM CDT Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through early Wednesday evening.

* WINDS...Westerly winds with gusts to 50 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

AE/PA
856 
WWUS73 KBIS 182144
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
444 PM CDT Wed Oct 18 2017

NDZ003>005-011>013-023-025-190000-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-171019T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Harvey, Fessenden, and Carrington
444 PM CDT Wed Oct 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through early Wednesday evening.

* WINDS...Westerly winds with gusts to 50 mph.

* IMPACTS...Driving will be difficult for high profile vehicles. 
  Working outside on elevated structures will be hazardous. 
  Critical fire weather conditions are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
waa
543 
WWUS73 KBIS 182353
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
653 PM CDT Wed Oct 18 2017

NDZ003>005-011>013-023-025-190100-
/O.EXP.KBIS.WI.Y.0011.000000T0000Z-171019T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Harvey, Fessenden, and Carrington
653 PM CDT Wed Oct 18 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The winds have diminished and the wind advisory will be allowed to
expire at 7 pm CDT.

$$
waa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 17, 12:36 PM CDT, 1 hour earlier.

Area forecast discussion, Oct 17, 12:36 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Bismarck ND
1236 PM CDT Tue Oct 17 2017

.UPDATE...
Issued at 1232 PM CDT Tue Oct 17 2017

Again, little change for the remainder of the day outside of
observed trends through 17 UTC. These trends continue to favor
the top edge of forecast temperature guidance. A few readings in
the lower 80s are possible south central this afternoon.

UPDATE Issued at 945 AM CDT Tue Oct 17 2017

Little change other than for observed trends through 14 UTC. Will
continue to evaluate potential wind headlines for tonight into
Wednesday, in addition to the fire weather threat for Wednesday.

UPDATE
Issued at 641 AM CDT Tue Oct 17 2017

Hourly weather elements were blended to latest observations for
this update. Otherwise no changes.

&&

.SHORT TERM...(Today and tonight)
Issued at 422 AM CDT Tue Oct 17 2017

Forecast highlights today and tonight - a very warm day ahead
with high temperatures 15 to 25 degrees above average for this
time of year. Near critical fire weather conditions continue for
southwest North Dakota this afternoon. A potent cold front will
sweep from northwest to southeast tonight, prompting wind concerns
for northern North Dakota, followed by more fire weather concerns
Wednesday. Please see the fire weather discussion below for further
details.

Sunny, with breezy conditions evolving this afternoon with
southwest winds 15 to 25 mph. Afternoon highs will range from 80F
in south central ND (includes Bismarck), to mid and upper 70s
elsewhere. In the far north, highs will be around 70F.

A dry, but very strong cold front in terms of an abrupt wind
increase and a temperature change, will plow through northwest
North Dakota near midnight, and quickly sweep through central ND
overnight. West to northwest winds will increase, with the
strongest winds along and north of Highway 2 tonight. GFS Bufkit
soundings near Sherwood would favor a brief period of high wind
warning criteria being met, while the NAM is not quite as strong.
3hr pressure rises of 4mb to 5mb push through western and northern
ND tonight with steep low level lapse rates. A solid wind
advisory looks in order tonight in the north, and will let the
dayshift have another look with the latest data.

.LONG TERM...(Wednesday through Monday)
Issued at 327 AM CDT Tue Oct 17 2017

Wednesday will feature strong winds from sunrise through late
afternoon and early evening before diminishing. Sustained winds
of 20 to 35 mph will encompass all of western and central North
Dakota, with wind gusts mostly between 35 and 45 mph. Wind
advisory headlines will likely be needed for northern ND and into
the James River Valley. Much cooler Wednesday with highs in the
mid 50s north to lower 60s south.

Thursday and Friday will feature another significant warmup,
similar to Tuesday. No record highs anticipated, but high
temperatures both days will reach well into the 70s along with
a few lower 80s. Southerly winds of 10 to 15 mph can be expected
both days. Another strong cold front will push through from west
to east Friday night. The upper trough follows quickly with a
period of strong synoptic scale ascent across western/central ND.
This results in a high chance for rainshowers late Friday night
through Saturday morning. Breezy and much cooler Saturday with
highs in the 50s. Another system quickly follows for Sunday and
Monday with another surge of cooler air and chances for rainshowers.
Highs Sunday and Monday will be in the 50s to lower 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1232 PM CDT Tue Oct 17 2017

VFR conditions are forecast for the 18 UTC TAF cycle. Southwest
winds with gusts of 20-25 kts are forecast across western and
central North Dakota this afternoon. A strong cold front will
enter western North Dakota tonight, and move through central North
Dakota by early Wednesday morning. Strong northwest winds behind
the front with gusts in excess of 35-40 kts are possible,
especially across northern North Dakota and into the James River
Valley. Low level wind shear is also possible across much of
western and central North Dakota tonight into Wednesday morning.

&&

.FIRE WEATHER...
Issued at 422 AM CDT Tue Oct 17 2017

For today, near critical fire weather conditions are forecast
in southwest North Dakota. Minimum relative humidities of between
13 and 17 percent will combine with marginal/sustained winds near
20 mph for a few hours this afternoon. However with fuels having
enough of a green component, rapid spread is not anticipated and
thus no fire weather headline is warranted at this time.

For Wednesday afternoon, sustained westerly winds 20 to 35 mph,
combined with minimum relative humidities of between 20 and 25
percent are forecast to coincide across most of central North
Dakota, with the Turtle Mountains and the James River Valley
experiencing the strongest winds. However, as mentioned above, the
latest fuel status, both from FMOs/Fire Management Officers, and
observational equipment, reflect fuels that have not fully cured
enough to sufficiently produce/sustain a rapid rate of spread
needed for critical fire weather conditions. Will let the dayshift
evaluate this again (if needed), with any additional Fire
Management Officers.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PA
SHORT TERM...KS
LONG TERM...KS
AVIATION...PA
FIRE WEATHER...KS
Hazardous weather outlook, Oct 17, 12:31 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1231 PM CDT Tue Oct 17 2017

NDZ001>005-009>013-017>020-031>034-040>045-181745-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-
Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
1231 PM CDT Tue Oct 17 2017 /1131 AM MDT Tue Oct 17 2017/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

Near critical fire weather conditions are forecast across
southwest North Dakota this afternoon.

For tonight, strong westerly winds are forecast to develop
across the north and portions of the west. Sustained westerly
winds of 30 mph with gusts to 45 mph are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Near critical fire weather conditions are forecast Wednesday
afternoon.

Strong northwest winds sustained at 30 mph with gusts in excess
of 45 mph are possible Wednesday across northern North Dakota and
into the James River Valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ021>023-025-035>037-046>048-050-051-181745-
McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
1231 PM CDT Tue Oct 17 2017

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Near critical fire weather conditions are forecast Wednesday
afternoon.

Strong northwest winds sustained at 30 mph with gusts in excess
of 45 mph are possible Wednesday across northern North Dakota and
into the James River Valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

PA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 1:49 PM CDTFire Weather WatchBISBottineau, Burke, Burleigh, Divide, Foster, Kidder and 11 more13 hr

Nearby

Wind Advisories in North Dakota, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.